An acetyl fentanyl death in Western Australia
Post-mortem case details, including toxicology, of deaths involving novel psychoactive substances (NPS) are limited due to the relatively recent emergence of NPS as a global problem. Acetyl fentanyl, an illicit fentanyl analogue, is no exception, with its prevalence being documented since 2013. This...
| Main Authors: | , , |
|---|---|
| Format: | Journal Article |
| Published: |
Taylor & Francis Ltd.
2019
|
| Online Access: | http://hdl.handle.net/20.500.11937/73024 |
| _version_ | 1848762903810801664 |
|---|---|
| author | Moss, D. Brown, David Douglas, B. |
| author_facet | Moss, D. Brown, David Douglas, B. |
| author_sort | Moss, D. |
| building | Curtin Institutional Repository |
| collection | Online Access |
| description | Post-mortem case details, including toxicology, of deaths involving novel psychoactive substances (NPS) are limited due to the relatively recent emergence of NPS as a global problem. Acetyl fentanyl, an illicit fentanyl analogue, is no exception, with its prevalence being documented since 2013. This case report seeks to provide pathology and toxicology findings of a sudden death attributed to acetyl fentanyl use. Following injection of acetyl fentanyl, a 24-year old male died suddenly. The autopsy indicated pulmonary oedema and congestion, and early aspiration pneumonia as the only notable findings. Preliminary toxicology testing was inconclusive until drug paraphernalia found at the scene of death was shown to contain acetyl fentanyl. Subsequent toxicological analysis of the post-mortem samples revealed an acetyl fentanyl blood concentration of approximately 400 µg/L and a liver concentration of approximately 3000 µg/kg. |
| first_indexed | 2025-11-14T10:54:58Z |
| format | Journal Article |
| id | curtin-20.500.11937-73024 |
| institution | Curtin University Malaysia |
| institution_category | Local University |
| last_indexed | 2025-11-14T10:54:58Z |
| publishDate | 2019 |
| publisher | Taylor & Francis Ltd. |
| recordtype | eprints |
| repository_type | Digital Repository |
| spelling | curtin-20.500.11937-730242019-02-19T07:01:11Z An acetyl fentanyl death in Western Australia Moss, D. Brown, David Douglas, B. Post-mortem case details, including toxicology, of deaths involving novel psychoactive substances (NPS) are limited due to the relatively recent emergence of NPS as a global problem. Acetyl fentanyl, an illicit fentanyl analogue, is no exception, with its prevalence being documented since 2013. This case report seeks to provide pathology and toxicology findings of a sudden death attributed to acetyl fentanyl use. Following injection of acetyl fentanyl, a 24-year old male died suddenly. The autopsy indicated pulmonary oedema and congestion, and early aspiration pneumonia as the only notable findings. Preliminary toxicology testing was inconclusive until drug paraphernalia found at the scene of death was shown to contain acetyl fentanyl. Subsequent toxicological analysis of the post-mortem samples revealed an acetyl fentanyl blood concentration of approximately 400 µg/L and a liver concentration of approximately 3000 µg/kg. 2019 Journal Article http://hdl.handle.net/20.500.11937/73024 10.1080/00450618.2017.1315836 Taylor & Francis Ltd. restricted |
| spellingShingle | Moss, D. Brown, David Douglas, B. An acetyl fentanyl death in Western Australia |
| title | An acetyl fentanyl death in Western Australia |
| title_full | An acetyl fentanyl death in Western Australia |
| title_fullStr | An acetyl fentanyl death in Western Australia |
| title_full_unstemmed | An acetyl fentanyl death in Western Australia |
| title_short | An acetyl fentanyl death in Western Australia |
| title_sort | acetyl fentanyl death in western australia |
| url | http://hdl.handle.net/20.500.11937/73024 |